Alert archive / Alabama / Freeze Warnings in 2024
Freeze Warning 4, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Nov 30, 2024, 1:14 PM CST for 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi. It took effect at Dec 1, 2024, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2024, 1:14 PM CST (19:14 UTC)
- In effect from
- Dec 1, 2024, 12:00 AM CST
- Expired
- Dec 1, 2024, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2637 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
163 WWUS74 KMOB 301914 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 114 PM CST Sat Nov 30 2024 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-010330- /O.UPG.KMOB.FZ.A.0003.241201T0600Z-241201T1400Z/ /O.NEW.KMOB.FZ.W.0004.241201T0600Z-241201T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Pine Hill, Luverne, Homewood, Grand Bay, Fort Morgan, Flomaton, Fort Pickens, Pensacola, McLain, Foley, Waynesboro, Andalusia, Citronelle, Valparaiso, Opp, Ensley, New Augusta, Camden, Daphne, Beulah, Dauphin Island, Jay, Eglin AFB, Wiggins, Prichard, Lisman, Greenville, Brewton, Thomasville, Walnut Hill, Stockton, Millry, Brantley, Richton, Orange Beach, Atmore, Evergreen, Bayou La Batre, Monroeville, Wright, Fairhope, Beaumont, Crestview, Butler, Mobile, Milton, Jackson, Bagdad, Destin, Leakesville, Lucedale, Chatom, Fort Walton Beach, Navarre, Century, Grove Hill, Saraland, Molino, Niceville, Gulf Shores, Pensacola Beach, Seminole, Spanish Fort, Gulf Breeze, Theodore, Perdido Bay, Silas, and Bay Minette 114 PM CST Sat Nov 30 2024 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida, and southeast Mississippi. * WHEN...From midnight tonight to 8 AM CST Sunday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
372 WWUS74 KMOB 010224 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 824 PM CST Sat Nov 30 2024 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011400- /O.CON.KMOB.FZ.W.0004.241201T0600Z-241201T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Grand Bay, Gulf Breeze, Bay Minette, Chatom, Brantley, Ensley, Citronelle, Milton, Pine Hill, Brewton, Mobile, Fairhope, Jay, Fort Morgan, Spanish Fort, Perdido Bay, Millry, Stockton, Gulf Shores, Flomaton, Century, Luverne, Pensacola Beach, Niceville, Pensacola, Wiggins, Richton, Lisman, Fort Walton Beach, Grove Hill, Saraland, Opp, Evergreen, Andalusia, Camden, Beulah, Butler, Thomasville, Atmore, Molino, Leakesville, Lucedale, Dauphin Island, Fort Pickens, Waynesboro, Beaumont, Jackson, Prichard, Bayou La Batre, McLain, Daphne, Wright, Destin, New Augusta, Orange Beach, Walnut Hill, Crestview, Seminole, Monroeville, Foley, Bagdad, Silas, Homewood, Theodore, Navarre, Eglin AFB, Greenville, and Valparaiso 824 PM CST Sat Nov 30 2024 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... * WHAT...Sub-freezing temperatures as low as 26 expected across inland communities with temperatures near freezing at the beaches. * WHERE...Portions of south central and southwest Alabama, northwest Florida, and southeast Mississippi. * WHEN...From midnight tonight to 8 AM CST Sunday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Nov 30, 11:18 AM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Nov 30, 11:18 AM CST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1118 AM CST Sat Nov 30 2024
...New AVIATION, NEAR TERM...
.AVIATION...
(18Z TAFS)
Issued at 1118 AM CST Sat Nov 30 2024
VFR conditions are expected to continue through the forecast with
a light northerly wind becoming light and variable overnight.
BB/03
&&
.NEAR TERM...
(Now through Sunday)
Issued at 1118 AM CST Sat Nov 30 2024
Cold and dry remains the story for the near term period. Surface
high pressure settles into the forecast area through Sunday.
Temperatures will remain quite cold with overnight lows in the
middle to upper 20's inland and lower 30's nearer the coast,
coldest tonight. A Freeze Warning remains in effect through this
morning with much of the forecast area already seeing temperatures
near or below freezing. Have opted to issue another Freeze Watch
for tonight into Sunday morning for all of the forecast area. The
expectation is for middle to upper 20's temperatures to reach all
the way into interior coastal counties, with lower 30's down to
our coastal zones which have yet to see a freeze this season. This
is thanks to the aforementioned surface high helping to calm winds
and keep our skies clear through the night to maximize radiational
cooling. The only locations that will likely escape freezing
temperatures would be on the immediate coast/beaches where middle
30's are expected. Overall highs stay near normal with middle to
upper 50's today and lower to middle 60's Sunday. A low risk of
rip currents continues through Sunday night. MM/25
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 31 64 33 59 32 56 34 64 / 0 0 0 0 0 0 0 0
Pensacola 37 63 38 59 37 57 38 63 / 0 0 0 0 0 0 0 0
Destin 40 62 42 60 40 58 40 62 / 0 0 0 0 0 0 0 0
Evergreen 28 63 31 56 28 53 27 62 / 0 0 0 0 0 0 0 0
Waynesboro 28 63 29 56 28 54 28 61 / 0 0 0 0 0 0 0 0
Camden 28 61 30 53 26 51 26 60 / 0 0 0 0 0 0 0 0
Crestview 26 63 30 59 29 56 27 63 / 0 0 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Watch from late tonight through Sunday morning for
ALZ051>060-261>266.
FL...Freeze Watch from late tonight through Sunday morning for
FLZ201>206.
MS...Freeze Watch from late tonight through Sunday morning for MSZ067-
075-076-078-079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 2:57 AM CST | Freeze Watch | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 10 hr |
Nearby
Freeze Warnings in Alabama, 2024Freeze Warnings in Mississippi, 2024Freeze Warnings in Florida, 2024Every freeze warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.